MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME ELITE BIOPSY PROBE; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS, INC. MAMMOTOME ELITE BIOPSY PROBE; BIOPSY INSTRUMENT
Model Number MEP13
Medical Device Problem Codes Failure to Obtain Sample (2533); Output Problem (3005)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mep13 probes are sterile, single use devices, indicated to obtain tissue samples from the breast or axillary lymph nodes for diagnostic analysis of breast abnormalities.One mep13 probe from lot # f1183310d was received in fair condition.Use in a procedure was evident on the probe.The was probe connected to a holster for functional evaluation.Using chicken breast as a medium, the device was unable to obtain samples.Further visual inspection found breast tissue clogged in the device cutter.Once the cutter was cleared, the device obtained samples as designed.The customer holster was not returned for evaluation.Based on product knowledge, the reported event could be caused by a lack of vacuum.Without a customer holster, a root cause cannot be confirmed.
 
Event or Problem Description
Devicor medical products, inc.Has received a report from the sales representative stating, "during procedure mep13 probe did not pick up samples.Procedure was completed with another device".This has been documented in our complaint system as record # (b)(4).

Brand Name
MAMMOTOME ELITE BIOPSY PROBE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS, INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key7850143
Report Number3008492462-2018-00069
Device Sequence Number2725800
Product Code KNW
UDI-Device Identifier00841911100898
UDI-Public(01)00841911100898(17)220402(10)F11813310D
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Model NumberMEP13
Device Catalogue NumberMEP13
Device Lot NumberF11813310D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2018
Initial Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1